MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Catalog Number 1001780J
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that once opening the ht balance middleweight guide wire, it was observed that the distal end (3 centimeters from the tip) the coils were stretched.Another device was used to successfully complete the procedure.There was no patient involvement and no clinically significant delay reported.Return device analysis noted that the distal solder tip was separated.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stretched coils were confirmed.It was noted that the distal solder tip was separated.A review of the corrective and preventive actions (capa) database was performed and revealed no related complaint assessment nonconformities.The electronic lot history record (lhr) revealed no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported stretched coils.It was reported that after unpackaging the guide wire, stretched coils were observed on the distal end.Factors that may contribute to stretched coils prior to use include, but are not limited to, damage incurred during manufacturing, damage incurred during shipment, or inadvertent mishandling during unpackaging.In this case, based on the returned device analysis and information provided, it is unknown what may have caused the reported stretched coils.The separation likely occurred due to corrosion, when exposed to the elements for return to abbott.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19214512
Report Number2024168-2024-05264
Device Sequence Number12796683
Product Code DQX
UDI-Device Identifier08717648025976
UDI-Public(01)08717648025976(17)241231(10)3011871
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number1001780J
Device Lot Number3011871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown